Last reply 2 years ago
DAE have extreme pain w/ copaxone 40

I just started copaxone 40mg (3 a week) injections on the 9th of april. First injection was measured wrong by my nurse and I ended up stabbing myself in the stomach muscle. It was extremely painful. I lowered the setting to a 7 and my injections have continued to be so painful I can’t move for an hour. My legs were so bad and left a huge thick welt that lasted for a day. Arm had shooting pains down ribs and into arm pit with a mild welt. Hip is painful but seems to have the smallest welt reaction. All in all, every location I shot was so painful I can’t even move for an hour. Last injection (back in the stomach again but on a 7 instead of a 9) was still so painful it brought me to tears. My nurse said “stinging and burning” is normal but this is nothing like that. I told two nurses about the pain reactions but they said just try a different setting. Is this normal and will it get better?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
3 years ago

@liina , have a read of this website, which discusses IPIR, immediate post-injection reaction:-

http://ms.about.com/od/treatments/a/copaxone_IPIR.htm


fi70
3 years ago

I have been on copaxone for 3 years. In the beginning the injection site reactions were pretty severe but now I mainly have no reactions and if I do they are very mild. I changed my routine and now do my injections in the morning as I read moving around can reduce reactions and I have found that to be the case, I also have the auto inject set to 10 as I find a shallower injection more painful and usually if it is a particularly painful injection it is because the depth has moved. I know it is horrible just now but hopefully it will get better, I found the ice pack helped and now I don’t use anything and do all my injections in the stomach the only side effect being bumps under the skin


aurora
3 years ago

@liina Hi, something similar happended to me. First inyection with the nurse was ok but really painful. Second at home,on the leg, it was hell. I couldn’t walk for hours. 3er, 4th hell, I had never experience such a pain in my life, I was on tears. Also I had palpitacions after the inyections.
Before tried copaxone, I was on rebif for few years so I was used to inyections.
Anyway, I didn’t carry on taking Copaxone, neurologist and I think it didn’t agree with me. I’m on Gilenya now.


derrickret
2 years ago

Try without the autoject that solved all my injection problems


isaacson72
2 years ago

I’ve heard if you try it without the autoinject, that can help. I had my mom give me the shots a few times without the autoinject (she’s a nurse) but I didn’t notice much of a difference. Everybody is different though, might be worth trying.

I do believe moving around helps a lot. I HATE the leg shots. I have to really psych myself up to do them. They hurt like hell and I get a big welt. They bleed too, whereas nowhere else bleeds. I’ve tried different depths, icing, heating (both before & after), etc. nothing makes any difference. But I just do it with gritted teeth (and a few curses), then get up and continue on with my day. The leg ones hurt the entire day, sort of like a sore muscle, but only when I walk.

I will say mine seem to have gotten better over time. I was told it would be ok for a month or so, then get worse over the course of a few months after that, then hardly noticeable. I’ve been on it since January and most areas are in the “hardly noticeable” category now. Except the legs, those just suck.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.